Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 290, NWS Jackson, MS

July 18, 2014Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 18, 2014, 1:34 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2014, 1:34 PM CDT (18:34 UTC)
Expired
Jul 18, 2014, 2:30 PM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:28 PM CDTTSTM WND DMGSunrise, MSTREES DOWN AND TIN BLOWN OFF ROOFS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS54 KJAN 181834
SVRJAN
MSC035-073-181930-
/O.NEW.KJAN.SV.W.0290.140718T1834Z-140718T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  POPLARVILLE...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUMBERTON AROUND 145 PM CDT.
  ROCK HILL AROUND 200 PM CDT.
  BROOKLYN AROUND 205 PM CDT.
  MCLAURIN AROUND 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3092 8935 3100 8935 3100 8941 3097 8943
      3097 8947 3101 8951 3100 8957 3101 8960
      3133 8940 3139 8915 3104 8914 3100 8913
      3092 8916 3090 8932
TIME...MOT...LOC 1834Z 219DEG 36KT 3088 8946

HAIL...<.75IN
WIND...60MPH

$$

CME
4 follow-up statements
259 
WWUS54 KJAN 181849
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT FRI JUL 18 2014

MSC035-073-181930-
/O.CON.KJAN.SV.W.0290.000000T0000Z-140718T1930Z/
LAMAR MS-FORREST MS-
149 PM CDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 230 PM CDT...

AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LUMBERTON...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK HILL AND BROOKLYN AROUND 200 PM CDT.
  MCLAURIN AROUND 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3092 8935 3100 8935 3100 8941 3097 8943
      3097 8947 3101 8951 3100 8957 3101 8960
      3133 8940 3139 8915 3104 8914 3100 8913
      3092 8916 3090 8932
TIME...MOT...LOC 1849Z 219DEG 36KT 3100 8935

HAIL...<.75IN
WIND...60MPH

$$

CME
400 
WWUS54 KJAN 181902
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT FRI JUL 18 2014

MSC035-073-181930-
/O.CON.KJAN.SV.W.0290.000000T0000Z-140718T1930Z/
LAMAR MS-FORREST MS-
202 PM CDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 230 PM CDT...

AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCK HILL...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCLAURIN AROUND 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3092 8935 3100 8935 3100 8941 3097 8943
      3097 8947 3101 8951 3133 8940 3139 8915
      3104 8914 3100 8913 3092 8916 3090 8932
TIME...MOT...LOC 1902Z 219DEG 36KT 3110 8925

HAIL...<.75IN
WIND...60MPH

$$

CME
341 
WWUS54 KJAN 181909
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT FRI JUL 18 2014

MSC035-073-181930-
/O.CON.KJAN.SV.W.0290.000000T0000Z-140718T1930Z/
LAMAR MS-FORREST MS-
209 PM CDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FORREST AND EAST CENTRAL LAMAR COUNTIES UNTIL 230 PM CDT...

AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCLAURIN...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNRISE AROUND 220 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3098 8915 3110 8930 3113 8944 3133 8940
      3139 8915
TIME...MOT...LOC 1910Z 219DEG 36KT 3117 8920

HAIL...<.75IN
WIND...60MPH

$$

CME
836 
WWUS54 KJAN 181918
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT FRI JUL 18 2014

MSC073-181928-
/O.CAN.KJAN.SV.W.0290.000000T0000Z-140718T1930Z/
LAMAR MS-
218 PM CDT FRI JUL 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAMAR COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3111 8915 3117 8925 3118 8934 3134 8934
      3139 8915
TIME...MOT...LOC 1918Z 219DEG 36KT 3123 8914

$$

MSC035-181930-
/O.CON.KJAN.SV.W.0290.000000T0000Z-140718T1930Z/
FORREST MS-
218 PM CDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FORREST COUNTY UNTIL 230 PM CDT...

AT 218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLEVILLE...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
FORREST COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3111 8915 3117 8925 3118 8934 3134 8934
      3139 8915
TIME...MOT...LOC 1918Z 219DEG 36KT 3123 8914

HAIL...<.75IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:07 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 10:07 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT FRI JUL 18 2014

...HEAVY RAIN EVENT ONGOING WHICH WILL CONTINUE THE THREAT OF FLASH
FLOODING TO PARTS OF THE AREA TODAY...

.UPDATE...MAIN STORY IS THE ONGOING HEAVY RAIN EVENT. MORNING
ANALYSIS INDICATES A VERY MOIST AIRMASS (PWS 2.2 TO 2.4 IN) TO OUR
W/SW WITH VERY ANOMALOUS MOISTURE TRANSPORT PUSHING THIS MOISTURE
N/NE INTO THE REGION. MESOSCALE FEATURES HAVE GENERALLY TAKEN OVER
THE EVOLUTION OF THIS EVENT AS HEAVIEST (CONVECTIVE) TYPE ACTIVITY
HAS BEEN MORE FOCUSED ACROSS FAR SE TX AND SW/S LA THIS MORNING.
EXPECTATIONS IS FOR THAT TO LIKELY HOLD THROUGH MUCH OF TODAY.
HOWEVER...WITH THE 5+ STANDARD DEVIATION TYPE MOISTURE FLUX
OCCURRING...EFFICIENT PRECIP WILL CONTINUE TO SPREAD INTO THE CWA
FOR THE REMAINDER OF THIS MORNING AND INTO THE AFTERNOON. DUE TO HOW
THINGS HAVE EVOLVED SO FAR...THE FOCUS OF THE HEAVIEST PRECIP LOOKS
TO BE ACROSS THE SOUTHERN HALF OF THE CWA. DUE TO THIS...HAVE
EXPANDED THE FFA TO COVER THE SE PARTS OF THE AREA AND HAVE THIS
GOING UNTIL 7PM. AS FOR THE NW PARTS...PRECIP HAS BEEN FASTER TO
PUSH E/NE...THUS ALLOWING THINGS TO END SOONER. DUE TO THIS...A
SMALL PART OF THE FFA HAS BEEN CANCELLED. I EXPECT MORE OF THIS NW
AREA TO BE REMOVED FROM THE WATCH BEFORE 4PM IF RADAR TRENDS
CONTINUE. LOCATIONS ACROSS THE WATCH AREA (MAINLY ALONG AND S OF
I-20) WILL STILL HAVE THE POTENTIAL TO SEE 2-4 INCHES (SOME LOCALLY
HIGHER). NORTH OF THIS IT MAY BE MORE LIKE 1-2 WITH A FEW LOCALLY
HIGHER AREAS.

AS FOR ANY SVR STORMS...THIS THREAT IS LOW...BUT NO ZERO. THE
LIMITING FACTOR IS THE MEAGER INSTABILITY THAT EXISTS ACROSS THE S
PART OF THE CWA. MUCH OF THIS IS BEING ROBBED BY THE MORE SOUTHERN
PLACEMENT OF THE CONVECTION AND THE MORE STRATIFORM NATURE OF THE
ACTIVITY UP OUR WAY. HOWEVER...WHAT LIMITED SFC HEAT THE S/SE
GETS...COULD SLIGHTLY ALTER THE CONVECTIVE NATURE. IF THAT
OCCURS...ENOUGH LOW LEVEL FLOW/SHEAR WILL EXIST TO SUPPORT A
WEAK/BRIEF TORNADO OF DMG WIND GUST. DUE TO THIS...WILL CONTINUE TO
MENTION THE LIMITED THREAT OF JUST THAT.

AS FOR OTHER FORECAST ELEMENTS...TEMPS WERE LOWERED A BIT DUE TO THE
PRECIP/CLOUD COVER KEEPING READINGS QUITE LOW FOR MID JULY
STANDARDS. THE OTHER MAIN MODIFICATION WAS TO QPF. OVERALL TOTALS
WERE LOWERED FOR TODAY AND SHIFTED MORE S/SE. VALUES FOR TONIGHT AND
SAT WERE DRASTICALLY LOWERED TO MATCH MORE OF THE LESSER RAIN THREAT
LATER TONIGHT INTO SAT. LASTLY...POPS/WX GRIDS WERE MODIFIED TO SHOW
LESSER CHANCES FOR THE W/NW THROUGH THE DAY TODAY. /CME/

&&

.AVIATION...WIDESPREAD RAIN WILL IMPACT ALL TAF SITES THROUGH TODAY
AND WILL LAST INTO TONIGHT FOR KMEI AND KHBG. DUE TO THE SMALL DROP
SIZE AND PERIODS OF HEAVY RAIN...VISIBILITY WILL BE REDUCED TO
AROUND 1 MILE AT TIMES. CEILINGS WILL SLOWLY FALL AT EACH SITE
REACHING THE IFR CATEGORY AFTER SEVERAL HOURS OF RAIN. LOW CEILINGS
WILL ALSO LINGER AFTER THE RAIN HAS ENDED.

EMBEDDED THUNDERSTORMS WITHIN THE RAIN SHIELD WILL BE POSSIBLE THIS
AFTERNOON ESPECIALLY FOR SOUTHERN SITES. WILL HANDLE THIS WITH VCTS
UNTIL CLEAR TRENDS DEVELOP.

WINDS WILL ALSO BE CHANGEABLE DUE TO THE PROXIMITY OF A WARM FRONT
AND SURFACE LOW. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  70  87  69 / 100  51  27  20
MERIDIAN      80  70  87  69 / 100  71  46  22
VICKSBURG     75  68  87  66 / 100  38  18  16
HATTIESBURG   84  73  90  72 / 100  71  55  29
NATCHEZ       78  69  86  70 / 100  46  28  17
GREENVILLE    71  65  83  65 / 100  18   9  11
GREENWOOD     73  66  84  64 / 100  22  15  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ050>052-
     056>058-064>066-072>074.

     FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>043-047>049-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ009-016-
     023>026.

AR...NONE.
&&

CME/SW
Hazardous weather outlook, Jul 18, 9:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
947 AM CDT FRI JUL 18 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>046-191500-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
947 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...LIMITED
TIMING...TODAY

AREAS OF HEAVY RAINFALL ARE POSSIBLE THROUGH THIS AFTERNOON WITH
AROUND 2 INCHES OF RAIN FALLING IN MANY LOCATIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=GRAPHICAST1

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ015-016-023>026-MSZ047>049-053-054-059>062-191500-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
947 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

A STORM SYSTEM WILL BRING HEAVY RAINFALL TO THE AREA THROUGH THE DAY.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. A FEW THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON WITH DAMAGING WINDS AND A TORNADO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=GRAPHICAST1

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ050>052-055>058-063>066-072>074-191500-
SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
947 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...ELEVATED
TIMING...MAINLY TODAY

A STORM SYSTEM WILL BRING HEAVY RAINFALL TO THE AREA THROUGH THE DAY
INTO THIS EVENING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
WITH DAMAGING WINDS AND A TORNADO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=GRAPHICAST1

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

2

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 18, 11:17 AM CDT, 2 hours 17 minutes before
MSZ019-025-026-181700-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-
1117 AM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CDT FRI JUL 18 2014

A LINE OF STEADY RAIN...CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM DODDSVILLE TO NEAR HOLCOMB AT 1113 AM CDT. THIS
ACTIVITY HAS SOME MOVEMENT TO THE NORTHEAST...BUT WAS GENERALLY
LINGERING ACROSS THE SAME LOCATIONS OVER THE PAST COUPLE HOURS.

SOME OF THESE AREAS HAVE SEE 2 TO 3 INCHES OF RAIN SINCE MIDNIGHT.
ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
ACTIVITY OVER THE NEXT 2 HOURS. IF THIS HEAVY RAIN PERSISTS...A
FLASH FLOOD WARNING WILL BE NEEDED.

PEOPLE IN GRENADA...NORTHERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3386 8950 3371 8976 3368 9012 3366 9010
      3351 9076 3362 9075 3362 9066 3377 9062
      3382 9032 3379 9017 3378 9017 3374 9030
      3371 9030 3370 9027 3374 9024 3373 9014
      3382 9013 3383 8994 3388 8993 3391 8977
TIME...MOT...LOC 1617Z 251DEG 35KT 3380 8987 3367 9024

CME
Special weather statement, Jul 18, 12:35 PM CDT, 59 minutes before
MSZ073-181805-
LAMAR MS-
1235 PM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT FRI JUL 18 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHEAST OF BAXTERVILLE AT 1235 PM CDT...MOVING
NORTH AT 40 MPH.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8950 3101 8951 3100 8955 3100 8965
      3131 8958 3129 8934 3099 8944
TIME...MOT...LOC 1735Z 199DEG 35KT 3102 8954

CME
Local storm report, Jul 18, 12:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      RULEVILLE               33.72N 90.55W
07/18/2014                   SUNFLOWER          MS   EMERGENCY MNGR

            SANDBAGGING OCCURRING IN RULEVILLE AND WATER ENTERING A
            HOUSE ALONG HIGHWAY 442 EAST OF SHAW

&&

SWILKINS
Special weather statement, Jul 18, 1:10 PM CDT, 24 minutes before
MSZ072-181840-
MARION MS-
110 PM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT FRI JUL 18 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF SANDY HOOK AT 110 PM CDT...MOVING
NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN MARION COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3100 8983 3101 8984 3106 8984 3107 8990
      3108 8990 3122 8980 3123 8966 3105 8965
      3100 8969 3099 8975
TIME...MOT...LOC 1810Z 211DEG 29KT 3100 8984

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:47 PM CDTFlash Flood WatchJANAdams, Bolivar, Carroll, Claiborne, Clarke, Copiah and 29 more18 hr
Jul 18, 11:17 AM CDTSpecial Weather StatementJANGrenada, Sunflower43 min
Jul 18, 12:35 PM CDTSpecial Weather StatementJANLamar30 min
Jul 18, 12:41 PM CDTFlash Flood WarningJANGrenada, Leflore, Sunflower2 hr
Jul 18, 1:10 PM CDTSpecial Weather StatementJANMarion30 min
Jul 18, 2:38 PM CDTSpecial Weather StatementJANJones42 min
Jul 18, 3:10 PM CDTSpecial Weather StatementJANJones40 min
Jul 18, 4:35 PM CDTSpecial Weather StatementJANClarke40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.